MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CUP POSITIONER; INSTRUMENT, HIPS

ZIMMER BIOMET, INC. CUP POSITIONER; INSTRUMENT, HIPS
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that cup positioner instrument wouldn¿t thread into the acetabular shell.Compared to other impactors of the same type on-site, the length of the threaded portion of this inserter appears shorter (with the shiny shell impactor cap on) which would explain why it wouldn¿t thread into a shell.Four minute delay in surgery while another impactor was obtained.No additional information is available.No adverse event to patient.
 
Additional Manufacturer Narrative
(b)(4).Report source: foreign: (b)(6).The device was not returned to zimmer biomet for investigation.The product location is unknown.If the device is received a follow-up mdr will be submitted.Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) was reviewed and no discrepancies related to the event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned product identified strike plate shows indentations from previous uses.Nicks, gouges, and scratches are noted to the handle and body.Thread deformation is noted at the leading threads.The dhr was reviewed and no discrepancies related to the reported event were found.Review of complaint history identified additional similar complaints for the reported item and no additional complaints for the reported part and lot combination.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
CUP POSITIONER
Common Device Name
INSTRUMENT, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14137175
Report Number0001822565-2022-01072
Device Sequence Number6291085
Product Code LXH
UDI-Device Identifier00889024120136
UDI-Public(01)00889024120136(10)64394548
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00626001800
Device Lot Number64394548
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown